MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1260
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils, during the procedure, while advancing a ruby coil through a non-penumbra microcatheter, it became stuck.Therefore, the ruby coil was removed.The procedure was completed using new ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the penumbra sales representative on may 01, 2019.Box 5.Describe event or problem.Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 10.5 cm and 15.0 cm from the proximal end.The embolization coil was intact with the pusher assembly distal detachment tip (ddt).Offset coil winds were present on the proximal end of the embolization coil.Conclusions: evaluation of the returned ruby coil revealed offset coil winds.This type of damage typically occurs when advancing the device against resistance.This damage may have contributed to the reported device becoming stuck within the non-penumbra microcatheter.During functional testing, the ruby coil was advanced through a demonstration microcatheter without issue.The non-penumbra microcatheter was not returned for evaluation, therefore, the root cause of the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Box 6.Conclusions code 1: (b)(4)¿ the investigation findings do not lead to a clear conclusion about the cause of not able to advance.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils.During the procedure, the physician successfully placed ruby coils in the target vessel using a non-penumbra microcatheter.The physician then was unable to advance a new ruby coil through the microcatheter.Consequently, the ruby coil became stuck inside of the microcatheter and, therefore, it was removed.The procedure was completed using new ruby coils with the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8489195
Report Number3005168196-2019-00649
Device Sequence Number14049363
Product Code HCG
UDI-Device Identifier00814548013022
UDI-Public00814548013022
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberRBY2C1260
Device Lot NumberF85717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005